Indian Journal of Pharmacology Home 

DRUG WATCH
[View FULLTEXT] [Download PDF]
Year : 2015  |  Volume : 47  |  Issue : 2  |  Page : 221--223

A case report on toxic epidermal necrolysis with etoricoxib

JS Kameshwari, Raju Devde 
 Department of Pharmacology, Adverse Drug Reaction Monitoring Center, Kakatiya Medical College, MGM Hospital, Warangal, Telangana, India

Correspondence Address:
Raju Devde
Department of Pharmacology, Adverse Drug Reaction Monitoring Center, Kakatiya Medical College, MGM Hospital, Warangal, Telangana
India

Etoricoxib is a selective cyclo-oxygenase 2 (COX-2) enzyme inhibitor and is exploited for its analgesic activity in various disease conditions like osteoarthritis, gouty arthritis, acute pain including postoperative dental pain and primary dysmenorrhea, etc. Although highly efficacious in pain management the safety profile of this COX-2 inhibitor is yet to be established in a broader sense. Short-term clinical trials and postmarketing surveillance have shown a very rare incidence of very serious skin reactions like Steven Johnson syndrome or toxic epidermal necrolysis (TEN). In this case report, we summarize regarding a patient who developed TEN after treatment with etoricoxib for osteoarthritis that later resolved in 15 days after withdrawal and symptomatic treatment.


How to cite this article:
Kameshwari J S, Devde R. A case report on toxic epidermal necrolysis with etoricoxib.Indian J Pharmacol 2015;47:221-223


How to cite this URL:
Kameshwari J S, Devde R. A case report on toxic epidermal necrolysis with etoricoxib. Indian J Pharmacol [serial online] 2015 [cited 2021 Mar 7 ];47:221-223
Available from: https://www.ijp-online.com/article.asp?issn=0253-7613;year=2015;volume=47;issue=2;spage=221;epage=223;aulast=Kameshwari;type=0